Blue Tint Left from Juvederm in Lip, What Can I Do?

I had Juvederm in my lips 6 months ago. I developed quite a large hematoma. Once it healed it left a blue-ish tint and still looks like a little lump. It's fairly small however it sometimes is more noticeable than others. The plastic surgeon that did the injection said he doesnt "see" it. A second opinion for a platic surgeon said he sees it and should resolve in a year. Is there anything I can do to ensure it flattens and the tint goes away or to speed along? Laser?

Doctor Answers (5)

Blue Tint and Small Lump after Juvederm in LIp

+1

If you are a female who wears lipstick you can hide the blue tint which is secondary to superficial injection of the Juvederm. If the lump is "little" you can accept this temporary fullness until the Juvederm is absorbed. Another choice is to inject hyaluronidse which will dissolve the Juvederm, but this may cause another contour irregularity. Discuss these options with your physician.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Blue Tint Left from Juvederm in Lip, What Can I Do?

+1

 I can understand your desire to get this issue resolved as quickly as possible howqever, the most reasonable approach is to let the area heal and the Juvederm dissolve away on it's own.  You can always ask the MD that used the Juvederm for your Lip Augmentation for his/her advice.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Blue tint after hyaluronic acid filler treatment

+1

You are describing the tyndall effect from injecting the filler to superficial. You may wait till the filler dissolves over 4-9 months. I often see patient that come to me after been treated else and would like this problem corrected at the time of consultation. Those patients I offer the use of Vitrase an enzyme that dissolves the filler injected over few days!

Good luck!

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 80 reviews

You might also like...

Blue tint of Juvederm

+1

A blue tint of the lip after filler, most likely is from superficial injection of the filler. This most likely can be dissolved with Hyaluronidase or you can wait 6 months to a year.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Blue tint from Juvederm in lip

+1

The appearance of a bump with a bluish-hue after injection of a hyaluronic acid filler such as Juvederm or Restylane is known as the Tyndall effect which is usually caused by the filler.being injected too superficially. You have two options at this time: (1) A small puncture can be made in the overlying skin and the filler may still be able to be expressed without leaving a scar; or (2) hyaluronidase can be injected to dissolve the bump. I recommend you see a board certified dermatologist who specializes in cosmetic procedures as they are the true skin experts. Since every face is different, the experience and technique of your physician injector is the most critical part to your achieving a beautiful, natural result.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.